Common "Amebiasis" queries answered by top doctors | iCliniq

Amebiasis

Amoebiasis, a parasitic infection caused by the organism called Entamoeba histolytica. It is usually spread by contaminated food and water. The common symptoms are abdominal cramps, diarrhea, fatigue, rectal pain, and sudden weight loss. It is treated by taking Metronidazole and Tinidazole.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

What might be the reason of my amebiasis?

Query: Hello Doctor, I am a 29-year-old female. Last year, in May 2023, I had amoebiasis, for which I took antibiotics for almost two weeks and post-medication medications. When I repeated stool tests, reports came back normal. But since then, I have started getting gut issues like excessive gas and stomac...  Read Full »


Dr. Basuki Nath Bhagat

Answer: Hello, welcome to Icliniq. I have read your query and am sorry for such discomfort. You have an upset stomach, loose motion episodes, and bloating on and off. Also, you have mentioned health anxiety. One thing is clear, you do not have to worry about colon cancer. The reason which I suspect of you...  Read Full »

Kindly help me cure chronic amoebiasis permanently.

Query: Hi doctor,I have been suffering from chronic amebiasis from childhood. I am now 47 years old. Mucous problem is there most of the time. I cannot be able to digest spicy and fried foods. And, I cannot tolerate acidic food items. I am taking medicines like Norfloxacin TZ and digestive enzyme tablet. E...  Read Full »


Dr. Salah Saad Hassan Shoman

Answer: Hi, Welcome to icliniq.com. I suggest you undergo a stool culture followed by drug sensitivity test. The result will provide you with the exact medication that your infection is sensitive to. Also, it will provide the medications that you should avoid as your infection will be resistant to. Kindly c...  Read Full »

I took antibiotics, but I am still unwell. Why?

Query: Hello doctor, I am a 58-year-old female. I was seen at the weekend by the emergency doctor and was diagnosed with bowel infection. I was rehydrated and given IV Paracetamol and sent home with oral antibiotics - Flagyl 400 mg thrice daily and Tavanic 500 mg twice daily. I followed a diet of fluids on...  Read Full »


Dr. M. A. Toyeb, Nazma Parveen

Answer: Hello, Welcome to icliniq.com. I have read through your history and would like to tell you that Flagyl (Metronidazole) and Tavanic (Levofloxacin) generally cover the bacterial and amoebic causes of dysentery. If I were your physician, I would have suggested you continue the antibiotic course for f...  Read Full »

I have chronic amebiasis. Can you suggest treatment?

Query: Hello doctor, I am a 21 year old male suffering from chronic amebiasis for the past two to three years. I had tried Flagyl (Metronidazole ), Fasigyn (Tinidazole ), Ciplox-TZ, Oflox-OZ, Bandy and many other ayurveda medicines. But, nothing seems improved. So, could you provide any other drug? Pleas...  Read Full »


Dr. Kagathara Happy Kumar Devkaranbhai

Answer: Hello, Welcome to icliniq.com. What are the symptoms? Which abdominal organs are affected? Do you have any recent radiological or laboratory investigation? Other medication for amebiasis are Nitroimidazole and Chloroquine. If infection is present along with amebiasis, then specific antibi...  Read Full »

My son has a high fever after getting water up his nose in the shower. What should I do?

Query: Hi doctor, A couple of weeks ago, my son got water up his nose while he was showering. I was terrified about the brain-eating amoeba. I asked several doctors what symptoms to look for. They all said I had nothing to worry about. And it was not a concern. On day 11, he started having a high fever of ...  Read Full »


Dr. Ashaq Hussain Parrey

Answer: Hello, Welcome to icliniq.com. I understand your concern. After two weeks of infection, amebiasis typically manifests as cramping abdominal pain, bloody or watery diarrhea, and anorexia or weight loss. Your child does not exhibit this symptom, and flu is the most frequent cause of high fever in c...  Read Full »

Can I give formula and food to my child three weeks after amebiasis?

Query: Hello doctor, My 13-month-old baby was diagnosed with amebiasis. I would like to know when I can give him his milk formula back and what kind of food can I feed him? He had diarrhea for three weeks, but now the diarrhea has stopped, and he is taking medication.  Read Full »


Dr. Prakash Chandra Girdhar Lal Nagar

Answer: Hello, Welcome to icliniq.com. You can start milk anytime. As such, there is no need to stop it entirely, but if you have, start with a small quantity and increase the amount slowly. As far as food is concerned, I suggest giving a soft diet and non-spicy food items. Yogurt, banana, potatoes, rice,...  Read Full »

ask-doctor-img Ask a Doctor Online

* Your first query consult is free!

Search for a Health Issue



Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.